• Previous Article
    A fuzzy edge detector driven telegraph total variation model for image despeckling
  • IPI Home
  • This Issue
  • Next Article
    A non-convex denoising model for impulse and Gaussian noise mixture removing using bi-level parameter identification
doi: 10.3934/ipi.2021073
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

A new approach to the inverse discrete transmission eigenvalue problem

1. 

Department of Applied Mathematics and Physics, Samara National Research University, Moskovskoye Shosse 34, Samara 443086, Russia

2. 

Department of Mechanics and Mathematics, Saratov State University, Astrakhanskaya 83, Saratov 410012, Russia

*Corresponding author: Natalia P. Bondarenko

Received  June 2021 Revised  September 2021 Early access December 2021

Fund Project: The authors are supported by RFBR grants 20-31-70005, 19-01-00102

A discrete analog is considered for the inverse transmission eigenvalue problem, having applications in acoustics. We provide a well-posed inverse problem statement, develop a constructive procedure for solving this problem, prove uniqueness of solution, global solvability, local solvability, and stability. Our approach is based on the reduction of the discrete transmission eigenvalue problem to a linear system with polynomials of the spectral parameter in the boundary condition.

Citation: Natalia P. Bondarenko, Vjacheslav A. Yurko. A new approach to the inverse discrete transmission eigenvalue problem. Inverse Problems & Imaging, doi: 10.3934/ipi.2021073
References:
[1]

T. AktosunD. Gintides and V. G. Papanicolaou, The uniqueness in the inverse problem for transmission eigenvalues for the spherically symmetric variable-speed wave equation, Inverse Problems, 27 (2011), 115004.  doi: 10.1088/0266-5611/27/11/115004.  Google Scholar

[2]

T. Aktosun and V. G. Papanicolaou, Inverse problem with transmission eigenvalues for the discrete Schrödinger equation, J. Math. Phys., 56 (2015), 082101.  doi: 10.1063/1.4927264.  Google Scholar

[3]

N. P. Bondarenko, Inverse Sturm-Liouville problem with analytical functions in the boundary condition, Open Math., 18 (2020), 512-528.  doi: 10.1515/math-2020-0188.  Google Scholar

[4]

N. P. Bondarenko, Solvability and stability of the inverse Sturm-Liouville problem with analytical functions in the boundary condition, Math. Meth. Appl. Sci., 43 (2020), 7009-7021.  doi: 10.1002/mma.6451.  Google Scholar

[5]

N. P. Bondarenko, A partial inverse Sturm-Liouville problem on an arbitrary graph, Math. Meth. Appl. Sci., 44 (2021), 6896-6910.  doi: 10.1002/mma.7231.  Google Scholar

[6]

N. P. Bondarenko, A partial inverse problem for the Sturm-Liouville operator on a star-shaped graph, Anal. Math. Phys., 8 (2018), 155-168.  doi: 10.1007/s13324-017-0172-x.  Google Scholar

[7]

N. P. Bondarenko and S. Buterin, On a local solvability and stability of the inverse transmission eigenvalue problem, Inverse Problems, 33 (2017), 115010.  doi: 10.1088/1361-6420/aa8cb5.  Google Scholar

[8]

S. A. ButerinA. E. Choque-Rivero and M. A. Kuznetsova, On a regularization approach to the inverse transmission eigenvalue problem, Inverse Problems, 36 (2020), 105002.  doi: 10.1088/1361-6420/abaf3c.  Google Scholar

[9]

S. A. Buterin and C.-F. Yang, On an inverse transmission problem from complex eigenvalues, Results Math., 71 (2017), 859-866.  doi: 10.1007/s00025-015-0512-9.  Google Scholar

[10]

S. A. ButerinC.-F. Yang and V. A. Yurko, On an open question in the inverse transmission eigenvalue problem, Inverse Problems, 31 (2015), 045003.  doi: 10.1088/0266-5611/31/4/045003.  Google Scholar

[11]

F. CakoniD. Colton and P. Monk, On the use of transmission eigenvalues to estimate the index of refraction from far field data, Inverse Problems, 23 (2007), 507-522.  doi: 10.1088/0266-5611/23/2/004.  Google Scholar

[12]

D. Colton and Y.-J. Leung, Complex eigenvalues and the inverse spectral problem for transmission eigenvalues, Inverse Problems, 29 (2013), 104008.  doi: 10.1088/0266-5611/29/10/104008.  Google Scholar

[13]

D. Gintides and N. Pallikarakis, The inverse transmission eigenvalue problem for a discontinuous refractive index, Inverse Problems, 33 (2017), 055006.  doi: 10.1088/1361-6420/aa5bf0.  Google Scholar

[14]

H. Hochstadt, On the construction of a Jacobi matrix from spectral data, Linear Algebra Appl., 8 (1974), 435-446.  doi: 10.1016/0024-3795(74)90077-9.  Google Scholar

[15]

H. Hochstadt, On the construction of a Jacobi matrix from mixed given data, Lin. Alg. Appl., 28 (1979), 113-115.  doi: 10.1016/0024-3795(79)90124-1.  Google Scholar

[16]

H. Hochstadt and B. Lieberman, An inverse Sturm-Liouville problem with mixed given data, SIAM J. Appl. Math., 34 (1978), 676-680.  doi: 10.1137/0134054.  Google Scholar

[17]

R. O. Hryniv and Y. V. Mykytyuk, Half-inverse spectral problems for Sturm-Liouville operators with singular potentials, Inverse Problems, 20 (2004), 1423-1444.  doi: 10.1088/0266-5611/20/5/006.  Google Scholar

[18]

O. Martinyuk and V. Pivovarchik, On the Hochstadt-Lieberman theorem, Inverse Problems, 26 (2010), 035011.  doi: 10.1088/0266-5611/26/3/035011.  Google Scholar

[19]

J. R. McLaughlin and P. L. Polyakov, On the uniqueness of a spherically symmetric speed of sound from transmission eigenvalues, J. Diff. Eqns., 107 (1994), 351-382.  doi: 10.1006/jdeq.1994.1017.  Google Scholar

[20]

J. R. McLaughlinP. L. Polyakov and P. E. Sacks, Reconstruction of a spherically symmetric speed of sound, SIAM J. Appl. Math., 54 (1994), 1203-1223.  doi: 10.1137/S0036139992238218.  Google Scholar

[21]

V. G. Papanicolaou and A. V. Doumas, On the discrete one-dimensional inverse transmission eigenvalue problem, Inverse Problems, 27 (2011), 015004.  doi: 10.1088/0266-5611/27/1/015004.  Google Scholar

[22]

G. Wei, The uniqueness for inverse discrete transmission eigenvalue problems, Linear Algebra Appl., 439 (2013), 3699-3712.  doi: 10.1016/j.laa.2013.10.027.  Google Scholar

[23]

Z. Wei and G. Wei, The inverse discrete transmission eigenvalue problem for absorbing media, Inverse Probl. Sci. Eng., 26 (2018), 83-99.  doi: 10.1080/17415977.2017.1309397.  Google Scholar

[24]

X.-C. Xu and C.-F. Yang, On the inverse spectral stability for the transmission eigenvalue problem with finite data, Inverse Problems, 36 (2020), 085006.  doi: 10.1088/1361-6420/ab9590.  Google Scholar

[25]

V. A. Yurko, An inverse problem for operators of a triangular structure, Results Math., 30 (1996), 346-373.  doi: 10.1007/BF03322200.  Google Scholar

[26]

V. A. Yurko, Inverse Spectral Problems for Differential Operators and their Applications, Analytical Methods and Special Functions, Gordon and Breach Science Publishers, Amsterdam, 2000.  Google Scholar

show all references

References:
[1]

T. AktosunD. Gintides and V. G. Papanicolaou, The uniqueness in the inverse problem for transmission eigenvalues for the spherically symmetric variable-speed wave equation, Inverse Problems, 27 (2011), 115004.  doi: 10.1088/0266-5611/27/11/115004.  Google Scholar

[2]

T. Aktosun and V. G. Papanicolaou, Inverse problem with transmission eigenvalues for the discrete Schrödinger equation, J. Math. Phys., 56 (2015), 082101.  doi: 10.1063/1.4927264.  Google Scholar

[3]

N. P. Bondarenko, Inverse Sturm-Liouville problem with analytical functions in the boundary condition, Open Math., 18 (2020), 512-528.  doi: 10.1515/math-2020-0188.  Google Scholar

[4]

N. P. Bondarenko, Solvability and stability of the inverse Sturm-Liouville problem with analytical functions in the boundary condition, Math. Meth. Appl. Sci., 43 (2020), 7009-7021.  doi: 10.1002/mma.6451.  Google Scholar

[5]

N. P. Bondarenko, A partial inverse Sturm-Liouville problem on an arbitrary graph, Math. Meth. Appl. Sci., 44 (2021), 6896-6910.  doi: 10.1002/mma.7231.  Google Scholar

[6]

N. P. Bondarenko, A partial inverse problem for the Sturm-Liouville operator on a star-shaped graph, Anal. Math. Phys., 8 (2018), 155-168.  doi: 10.1007/s13324-017-0172-x.  Google Scholar

[7]

N. P. Bondarenko and S. Buterin, On a local solvability and stability of the inverse transmission eigenvalue problem, Inverse Problems, 33 (2017), 115010.  doi: 10.1088/1361-6420/aa8cb5.  Google Scholar

[8]

S. A. ButerinA. E. Choque-Rivero and M. A. Kuznetsova, On a regularization approach to the inverse transmission eigenvalue problem, Inverse Problems, 36 (2020), 105002.  doi: 10.1088/1361-6420/abaf3c.  Google Scholar

[9]

S. A. Buterin and C.-F. Yang, On an inverse transmission problem from complex eigenvalues, Results Math., 71 (2017), 859-866.  doi: 10.1007/s00025-015-0512-9.  Google Scholar

[10]

S. A. ButerinC.-F. Yang and V. A. Yurko, On an open question in the inverse transmission eigenvalue problem, Inverse Problems, 31 (2015), 045003.  doi: 10.1088/0266-5611/31/4/045003.  Google Scholar

[11]

F. CakoniD. Colton and P. Monk, On the use of transmission eigenvalues to estimate the index of refraction from far field data, Inverse Problems, 23 (2007), 507-522.  doi: 10.1088/0266-5611/23/2/004.  Google Scholar

[12]

D. Colton and Y.-J. Leung, Complex eigenvalues and the inverse spectral problem for transmission eigenvalues, Inverse Problems, 29 (2013), 104008.  doi: 10.1088/0266-5611/29/10/104008.  Google Scholar

[13]

D. Gintides and N. Pallikarakis, The inverse transmission eigenvalue problem for a discontinuous refractive index, Inverse Problems, 33 (2017), 055006.  doi: 10.1088/1361-6420/aa5bf0.  Google Scholar

[14]

H. Hochstadt, On the construction of a Jacobi matrix from spectral data, Linear Algebra Appl., 8 (1974), 435-446.  doi: 10.1016/0024-3795(74)90077-9.  Google Scholar

[15]

H. Hochstadt, On the construction of a Jacobi matrix from mixed given data, Lin. Alg. Appl., 28 (1979), 113-115.  doi: 10.1016/0024-3795(79)90124-1.  Google Scholar

[16]

H. Hochstadt and B. Lieberman, An inverse Sturm-Liouville problem with mixed given data, SIAM J. Appl. Math., 34 (1978), 676-680.  doi: 10.1137/0134054.  Google Scholar

[17]

R. O. Hryniv and Y. V. Mykytyuk, Half-inverse spectral problems for Sturm-Liouville operators with singular potentials, Inverse Problems, 20 (2004), 1423-1444.  doi: 10.1088/0266-5611/20/5/006.  Google Scholar

[18]

O. Martinyuk and V. Pivovarchik, On the Hochstadt-Lieberman theorem, Inverse Problems, 26 (2010), 035011.  doi: 10.1088/0266-5611/26/3/035011.  Google Scholar

[19]

J. R. McLaughlin and P. L. Polyakov, On the uniqueness of a spherically symmetric speed of sound from transmission eigenvalues, J. Diff. Eqns., 107 (1994), 351-382.  doi: 10.1006/jdeq.1994.1017.  Google Scholar

[20]

J. R. McLaughlinP. L. Polyakov and P. E. Sacks, Reconstruction of a spherically symmetric speed of sound, SIAM J. Appl. Math., 54 (1994), 1203-1223.  doi: 10.1137/S0036139992238218.  Google Scholar

[21]

V. G. Papanicolaou and A. V. Doumas, On the discrete one-dimensional inverse transmission eigenvalue problem, Inverse Problems, 27 (2011), 015004.  doi: 10.1088/0266-5611/27/1/015004.  Google Scholar

[22]

G. Wei, The uniqueness for inverse discrete transmission eigenvalue problems, Linear Algebra Appl., 439 (2013), 3699-3712.  doi: 10.1016/j.laa.2013.10.027.  Google Scholar

[23]

Z. Wei and G. Wei, The inverse discrete transmission eigenvalue problem for absorbing media, Inverse Probl. Sci. Eng., 26 (2018), 83-99.  doi: 10.1080/17415977.2017.1309397.  Google Scholar

[24]

X.-C. Xu and C.-F. Yang, On the inverse spectral stability for the transmission eigenvalue problem with finite data, Inverse Problems, 36 (2020), 085006.  doi: 10.1088/1361-6420/ab9590.  Google Scholar

[25]

V. A. Yurko, An inverse problem for operators of a triangular structure, Results Math., 30 (1996), 346-373.  doi: 10.1007/BF03322200.  Google Scholar

[26]

V. A. Yurko, Inverse Spectral Problems for Differential Operators and their Applications, Analytical Methods and Special Functions, Gordon and Breach Science Publishers, Amsterdam, 2000.  Google Scholar

[1]

Zhiqing Liu, Zhong Bo Fang. Global solvability and general decay of a transmission problem for kirchhoff-type wave equations with nonlinear damping and delay term. Communications on Pure & Applied Analysis, 2020, 19 (2) : 941-966. doi: 10.3934/cpaa.2020043

[2]

Zheng-Chao Han, YanYan Li. On the local solvability of the Nirenberg problem on $\mathbb S^2$. Discrete & Continuous Dynamical Systems, 2010, 28 (2) : 607-615. doi: 10.3934/dcds.2010.28.607

[3]

Kota Kumazaki, Adrian Muntean. Local weak solvability of a moving boundary problem describing swelling along a halfline. Networks & Heterogeneous Media, 2019, 14 (3) : 445-469. doi: 10.3934/nhm.2019018

[4]

Marcus A. Khuri. On the local solvability of Darboux's equation. Conference Publications, 2009, 2009 (Special) : 451-456. doi: 10.3934/proc.2009.2009.451

[5]

Fioralba Cakoni, Houssem Haddar, Isaac Harris. Homogenization of the transmission eigenvalue problem for periodic media and application to the inverse problem. Inverse Problems & Imaging, 2015, 9 (4) : 1025-1049. doi: 10.3934/ipi.2015.9.1025

[6]

Michele Di Cristo. Stability estimates in the inverse transmission scattering problem. Inverse Problems & Imaging, 2009, 3 (4) : 551-565. doi: 10.3934/ipi.2009.3.551

[7]

L. R. Nunes, J. R. Dos Santos Filho. On local solvability for a class of generalized Mizohata equations. Communications on Pure & Applied Analysis, 2021, 20 (6) : 2323-2340. doi: 10.3934/cpaa.2021081

[8]

Dmitry Jakobson and Iosif Polterovich. Lower bounds for the spectral function and for the remainder in local Weyl's law on manifolds. Electronic Research Announcements, 2005, 11: 71-77.

[9]

Manil T. Mohan. On the three dimensional Kelvin-Voigt fluids: global solvability, exponential stability and exact controllability of Galerkin approximations. Evolution Equations & Control Theory, 2020, 9 (2) : 301-339. doi: 10.3934/eect.2020007

[10]

Pedro Caro. On an inverse problem in electromagnetism with local data: stability and uniqueness. Inverse Problems & Imaging, 2011, 5 (2) : 297-322. doi: 10.3934/ipi.2011.5.297

[11]

Renato Manfrin. On the global solvability of symmetric hyperbolic systems of Kirchhoff type. Discrete & Continuous Dynamical Systems, 1997, 3 (1) : 91-106. doi: 10.3934/dcds.1997.3.91

[12]

W. Wei, H. M. Yin. Global solvability for a singular nonlinear Maxwell's equations. Communications on Pure & Applied Analysis, 2005, 4 (2) : 431-444. doi: 10.3934/cpaa.2005.4.431

[13]

Akio Ito, Nobuyuki Kenmochi, Noriaki Yamazaki. Global solvability of a model for grain boundary motion with constraint. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 127-146. doi: 10.3934/dcdss.2012.5.127

[14]

Jiakun Liu, Neil S. Trudinger. On the classical solvability of near field reflector problems. Discrete & Continuous Dynamical Systems, 2016, 36 (2) : 895-916. doi: 10.3934/dcds.2016.36.895

[15]

Li-Fang Dai, Mao-Lin Liang, Wei-Yuan Ma. Optimization problems on the rank of the solution to left and right inverse eigenvalue problem. Journal of Industrial & Management Optimization, 2015, 11 (1) : 171-183. doi: 10.3934/jimo.2015.11.171

[16]

Manil T. Mohan, Sivaguru S. Sritharan. New methods for local solvability of quasilinear symmetric hyperbolic systems. Evolution Equations & Control Theory, 2016, 5 (2) : 273-302. doi: 10.3934/eect.2016005

[17]

Chunhua Jin. Boundedness and global solvability to a chemotaxis-haptotaxis model with slow and fast diffusion. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1675-1688. doi: 10.3934/dcdsb.2018069

[18]

Samir Adly, Oanh Chau, Mohamed Rochdi. Solvability of a class of thermal dynamical contact problems with subdifferential conditions. Numerical Algebra, Control & Optimization, 2012, 2 (1) : 91-104. doi: 10.3934/naco.2012.2.91

[19]

Stefano Biagi, Teresa Isernia. On the solvability of singular boundary value problems on the real line in the critical growth case. Discrete & Continuous Dynamical Systems, 2020, 40 (2) : 1131-1157. doi: 10.3934/dcds.2020073

[20]

J. Ángel Cid, Pedro J. Torres. Solvability for some boundary value problems with $\phi$-Laplacian operators. Discrete & Continuous Dynamical Systems, 2009, 23 (3) : 727-732. doi: 10.3934/dcds.2009.23.727

2020 Impact Factor: 1.639

Article outline

[Back to Top]